PROVIDENCE, R.I. (WPRI) — It’s not just fentanyl that drug users should be wary of.

The Rhode Island Department of Health is warning that xylazine, a veterinary tranquilizer, is also being found in the state’s illicit drug supply.

Xylazine was found in 44% of samples collected during a two-year study, called testRI, which analyzed the contents of the local drug supply.

The drug, commonly referred to as “tranq dope,” is a powerful sedative that’s not approved for human use, according to the health department. Xylazine can cause unresponsiveness, drowsiness, low blood pressure, slow heart rate and decreased breathing.

While xylazine isn’t an opioid, the health department said it can complicate an overdose by causing deep sedation that can last hours.

The health department warned that drugs laced with xylazine tend to also contain fentanyl, which is why drug users should have naloxone on hand in case of an overdose.

Even though naloxone can prevent deadly overdoses, the health department said it will not reverse the effects of xylazine. This means an overdosing person may remain sedated long after naloxone is administered.